MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, INC. TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-29A
Medical Device Problem Codes Backflow (1064); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Chest Pain (1776); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2019, a 29mm trifecta¿ gt valve was implanted.In (b)(6) 2021, the patient presented to the emergency room via ambulance due to sudden chest pain and was admitted to the hospital.An echocardiography was performed and aortic regurgitation (ar) was noted.A trans-esophageal echocardiogram (toe) was performed for further imaging and a possible tear was noted on the non-coronary cusp (ncc).On (b)(6) 2022, the valve was explanted and upon explant a 5mm parallel tear was noted on one of the leaflet stents.A new 27mm trifecta¿ gt valve was implanted.The patient was reported to be in stable condition.Operative notes and echo report was requested but cannot be obtained.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
Explant was reported due to "aortic regurgitation" and "a possible tear was noted on the non-coronary cusp".The investigation found that all three leaflets were torn.Leaflet 1 and leaflet 3 had fibrous thickening.Leaflet 1 contained a fold.There was circumferential fibrous pannus ingrowth with narrowing of the inflow diameter.There was no acute inflammation or significant calcifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any calcification or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.In this case, histological evaluation did demonstrate loss of collagen at two of the tear sites, which could have contributed to the formation of the tear.Also, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The tears and fold causing incomplete coaptation could have contributed to the reported regurgitation.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13440179
Report Number3007113487-2022-00037
Device Sequence Number17223653
Product Code LWR
UDI-Device Identifier05415067018250
UDI-Public05415067018250
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model NumberTFGT-29A
Device Catalogue NumberTFGT-29A
Device Lot Number6996274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale